Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 16, NWS El Paso, TX

April 24, 20077 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 24, 2007, 7:06 AM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 24, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 7:06 AM MDT (13:06 UTC)
In effect from
Apr 24, 2007, 12:00 PM MDT
Expired
Apr 24, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 241306
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
706 AM MDT TUE APR 24 2007

...RED FLAG WARNING FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST
TEXAS...

.A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE OVER NORTHERN NEW
MEXICO AND ASSOCIATED SURFACE LOW PRESSURE OVER THE TEXAS
PANHANDLE TODAY WILL SLOWLY CONTINUED TO MOVE EASTWARD AND STILL BRING
WINDY CONDITIONS ACROSS THE BORDERLAND. EVEN THOUGH A WEAK COLD
FRONT PASSED THROUGH THE AREA LAST NIGHT...MINIMUM RELATIVE
HUMIDITY LEVELS WILL STILL DROP TO 15% OR BELOW TUESDAY AFTERNOON
MAINLY IN THE DESERT LOWLANDS SOUTH OF A SILVER CITY - ALAMOGORDO
LINE BELOW 6000 FEET. FIRE DANGER REMAINS AT THE HIGH TO VERY HIGH
DANGER LEVEL.

NMZ111-112-TXZ055-056-242115-
/O.UPG.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/
/O.NEW.KEPZ.FW.W.0016.070424T1800Z-070425T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
706 AM MDT TUE APR 24 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING REPLACING THE FIRE WEATHER WATCH.

SURFACE WINDS WILL CONTINUE GUSTY FROM THE WEST AT 20 TO 30 MPH
WITH MINIMUM RELATIVE HUMIDITY LEVELS DROPPING TO 15% OR A LITTLE
BELOW THIS AFTERNOON. FIRE DANGER IS FORECAST TO REMAIN IN THE
HIGH TO VERY HIGH CATEGORY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

20

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 5:03 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 24, 5:03 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MDT TUE APR 24 2007

.SYNOPSIS...
ANOTHER WINDY DAY TODAY AS AN UPPER LEVEL STORM SYSTEM EXITS THE
REGION...TEMPERATURES TODAY SHOULD RUN A FEW DEGREES BELOW
NORMAL. THE REST OF THE WEEK WILL SEE PLENTY OF SUN WITH
TEMPERATURES RUNNING ABOVE NORMAL. BY NEXT WEEKEND SOME MOISTURE
WILL RETURN WITH A CHANCE FOR THUNDERSTORMS.

&&

.DISCUSSION...
THE UPPER LOW THAT BROUGHT THE STRONG WINDS TO THE AREA YESTERDAY
AND EVEN SOME PLACE THIS MORNING IS A LITTLE TO THE EAST OF THE
FOUR CORNERS REGION. THAT STILL PUTS IT CLOSE ENOUGH TO GIVE US
ANOTHER WINDY DAY. WE WILL HAVE A PRETTY TIGHT SURFACE PRESSURE
GRADIENT...BUT WINDS ALOFT SHOULD BE WEAKENING AS THE DAY
PROGRESSES...SO I WILL KEEP OUR WINDS IN THE WINDY CATEGORY...BUT
I WILL KEEP THEM BELOW ADVISORY LEVELS. IN ADDITION TO THE WINDS
THE LOW MAY BE ABLE TO KICK OFF SOME ISOLATED THUNDERSTORMS IN
AREA MOUNTAINS...SO I HAVE PUT SOME SLIGHT CHANCE POPS IN THE
NORTHERN PART OF THE CWA. THE LOW HAS ALSO BROUGHT IN SOME COOLER
AIR SO TODAYS HIGHS WILL BE FIVE TO TEN DEGREES BELOW
YESTERDAYS HIGHS. BY WEDNESDAY THE UPPER LOW WILL BE WELL TO OUR
EAST. IN ITS PLACE WE WILL SEE A RIDGE BUILD INTO THE SOUTHWEST
FOR THE END OF THE WEEK. THAT MEANS WE WILL SEE SUNNY WARM
WEATHER FOR THE END OF THE WEEK. WITHOUT A STRONG WESTERLY FLOW
AT THE SURFACE THAT WILL OPEN UP THE POSSIBILITY OF A WEAK BACK
DOOR COLD FRONT MOVING INTO THE AREA...AND SURE ENOUGH ONE MAKES
ITS WAY INTO THE AREA ON SATURDAY. NOT MUCH COOLING BEHIND THE
FRONT...BUT IT WILL OPEN UP THE MOISTURE TO OUR EAST TO MOVE INTO
THE AREA. AT THE SAME TIME A SERIES OF SHORT WAVES WILL BEGIN TO
BREAK DOWN THE RIDGE AND WILL GIVE US A SLIGHT CHANCE FOR SHOWERS
OR THUNDERSTORMS ON SUNDAY.

AS I SAID TEMPERATURES TODAY WILL BE A LITTLE BELOW NORMAL...BUT
WE WILL QUICKLY REBOUND BACK ABOVE NORMAL BY WEDNESDAY AND WE
WILL STAY THAT WAY THROUGH AT LEAST SATURDAY. THE BACK DOOR FRONT
ON SATURDAY DOESNT HAVE A LOT OF COOLING WITH IT SO WE WILL
CONTINUE TO SEE ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND.

&&

.AVIATION...24/12Z-25/12Z
GENERALLY VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS WILL
CAUSE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78  51  80  53  85 /   0   0   0   0   0
SIERRA BLANCA TX        75  48  80  49  84 /   0   0   0   0   0
LAS CRUCES              77  47  80  49  84 /   0   0   0   0   0
ALAMOGORDO              75  45  79  46  82 /  10  10   0   0   0
CLOUDCROFT              53  30  58  33  61 /  10  10   0   0   0
TRUTH OR CONSEQUENCES   73  45  77  46  80 /  10   0   0   0   0
SILVER CITY             66  38  71  41  73 /  10   0   0   0   0
DEMING                  75  47  80  48  84 /   0   0   0   0   0
LORDSBURG               76  45  80  48  84 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ111-112.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     TXZ055-056.

&&

15/15
Hazardous weather outlook, Apr 24, 6:53 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
653 AM MDT TUE APR 24 2007

NMZ022>025-030>032-TXZ055-056-251300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
653 AM MDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WITH WEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...BUT
LITTLE BLOWING DUST IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUNDAY WILL SEE A
SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:13 PM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more11 hr

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.